MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; BANDAGE,GAUZE,4.5"X4.1YD,STERILE,LF

MEDLINE INDUSTRIES LP; BANDAGE,GAUZE,4.5"X4.1YD,STERILE,LF
Catalog Number PRM25865
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by the customer contact that on 9/28/23, "the product was opened sterile and handed directly to the attending.When the product was being used to wrap the arm, once the attending got to the end of the roll, the brown contaminant was noted".A sample was requested to be returned for evaluation.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
"brown contaminant" was noted on roll of gauze.

Common Device Name
BANDAGE,GAUZE,4.5"X4.1YD,STERILE,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield, il 60093
MX  60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key18048426
Report Number1417592-2023-00433
Device Sequence Number18162088
Product Code NAB
UDI-Device Identifier10080196694082
UDI-Public10080196694082
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPRM25865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown